Alert archive / New Jersey / Coastal Flood Statements in 2007
Coastal Flood Statement 10, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Aug 15, 2007, 5:28 AM EDT for Atlantic County, Monmouth County, Ocean County, New Jersey. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2007, 5:28 AM EDT (09:28 UTC)
- Expired
- Aug 15, 2007, 10:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 10 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KPHI 150928 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 528 AM EDT WED AUG 15 2007 ...LOW RISK OF RIP CURRENTS THIS MORNING MAY INCREASE TO MODERATE THIS AFTERNOON... NJZ014-025-026-152200- /O.NEW.KPHI.CF.S.0010.070815T0928Z-070816T0200Z/ EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN- 528 AM EDT WED AUG 15 2007 ...LOW RISK OF RIP CURRENTS THIS MORNING MAY INCREASE TO MODERATE THIS AFTERNOON... SUNNY SKIES AND WARM OCEAN TEMPERATURES WILL DRAW BIG CROWDS TO THE BEACH TODAY. HOWEVER, ANYONE GOING INTO THE SURF TODAY SHOULD BE AWARE THAT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE NEW JERSEY COASTAL BEACHES OF MONMOUTH...OCEAN AND ATLANTIC COUNTIES. SOUTH TO SOUTHWEST WINDS WILL PICK UP TODAY AND ENHANCE THE THREAT OF RIP CURRENTS. THE WATER TEMPERATURES ARE 75 TO 77 DEGREES. A LOW RISK OF RIP CURRENTS IMPLIES THAT WIND AND WAVE CONDITIONS ARE NOT EXPECTED TO SUPPORT THE DEVELOPMENT OF ENHANCED RIP CURRENTS. HOWEVER, RIP CURRENTS ARE ALWAYS POSSIBLE, ESPECIALLY NEAR JETTIES AND OTHER STRUCTURES. A MODERATE RISK OF RIP CURRENTS IMPLIES THAT INDIVIDUALS PLANNING TO ENTER THE SURF SHOULD CHECK WITH LOCAL BEACH PATROLS FIRST. BE SURE TO SWIM WITHIN SIGHT OF A LIFE GUARD, AND NEVER SWIM ALONE OR AT NIGHT. $$ EBERWINE
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Aug 15, 4:45 AM EDT, 43 minutes earlier.
Area forecast discussion, Aug 15, 4:45 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT WED AUG 15 2007
.SYNOPSIS...
HIGH PRESSURE OVER THE MID ATLANTIC REGION WILL MOVE OFF THE COAST
THIS MORNING. THIS WILL ALLOW A DECAYING COLD FRONT TO CROSS THE
AREA LATER TODAY AND EARLY TONIGHT. SURFACE HIGH PRESSURE WILL
RETURN LATE TONIGHT AND QUICKLY TRACK OFF THE COAST TOMORROW. A
SECOND AND MUCH STRONGER COLD FRONT IS FORECAST TO FOLLOW ON
THURSDAY NIGHT AND EARLY FRIDAY MORNING. HIGH PRESSURE WILL THEN
BEGIN PUSHING IN BEHIND THE FRONT LATE ON FRIDAY AND SETTLE OVER THE
REGION FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE REGION WILL BE WAKING UP TO COMFORTABLE CONDITIONS THIS MORNING
WITH PLENTY OF SUNSHINE AND TEMPERATURES IN THE 50S AND LOWER 60S
(MID 60S FOR CENTER CITY).
A GOOD AMOUNT OF SUNSHINE CAN BE EXPECTED TODAY WHILE SOUTHWEST
WINDS PICK UP INTO THE 10 TO 15 MPH RANGE THIS AFTERNOON (HIGHER
ALONG THE COAST). H8 TEMPS ARE EXPECTED TO CLIMB INTO THE 17 TO 18
DEGREE C RANGE THIS AFTERNOON YIELDING SURFACE TEMPERATURES IN THE
LOWER 90S IN THE WARMEST SPOTS. DEWPOINTS WILL CONTINUE TO SLOWLY
RISE ON THE SOUTHWEST FLOW. WHILE IT WILL FEEL MORE HUMID COMPARED
TO YESTERDAY, IT WILL CERTAINLY BE TOLERABLE. YESTERDAY, THE
DEWPOINTS DROPPED BACK INTO 40S. THIS WILL NOT BE THE CASE TODAY.
A WEAK COLD FRONT SHOULD BE ENTERING INTO THE CWA TOWARD THE END OF
THE FORECAST PERIOD. WHILE THE FORECAST DOESNT EVEN INCLUDE SLIGHT
CHANCE POPS LATER TODAY, I CANT COMPLETELY RULE OUT THAT NO MOIST
CONVECTION WILL FORM. BUT WITH THE LACK OF MOISTURE THROUGH THE
COLUMN AND THE LIMITED DYNAMICS (ALL NORTH), COVERAGE IS EXPECTED TO
BE REAL THIN. SO THIN, IM THINKING SOME NOWCASTS LATER TODAY WILL
BE A BETTER WAY TO GO IF NEED BE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
IM NOT SURE THE COLD FRONT WILL ACTUALLY MAKE IT ALL THE WAY
THROUGH THE CWA TONIGHT. ONCE AGAIN, A SHOWER AND/OR THUNDERSTORM
CAN NOT BE COMPLETELY RULED OUT THROUGH ABOUT 00Z. ANY DEVELOPMENT
WILL BE DIURNALLY DRIVEN AND WILL QUICKLY END. ONCE AGAIN, ILL LET
NOWCASTS HANDLE THINGS IF NEEDED.
MORE HUMIDITY WILL BE IN THE AIR TOMORROW. MOST WILL REMAIN MUGGY
TOMORROW NIGHT. A SECOND AND STRONGER COLD FRONT WILL ENTER INTO THE
PICTURE TOMORROW NIGHT. 00Z MODEL RUNS SLOWED THE FRONTS FORWARD
PROGRESSION AS S/WS ALOFT SLIGHTLY SHARPENED THE MID-LEVEL TROF.
THE FRONT IS NOW EXPECTED TO BE DRAPED ACROSS CENTRAL PENNSYLVANIA
AROUND 00Z FRI AND SOMEWHERE NEAR THE I-95 CORRIDOR BY 12Z FRI. WITH
A SLOWER FRONT, POPS WERE ADJUSTED. WHILE INSTABILITY, SHEAR, AND
FORCING ARE ALL COMING TOGETHER NICELY (OR NOT NICELY DEPENDING ON
YOUR PREFERENCE), THE MEAT OF THE FRONT LOOKS LIKE IT WILL BE COMING
THROUGH OUR CWA AFTER DARK. THE SEVERE WEATHER THREAT IN THIS CASE
WILL BE MINIMIZED WITH A BIG FAT INVERSION AT THE SURFACE. THERES
STILL A TON OF CAPE FORECAST ALOFT, SO THUNDER IS A GOOD BET. BUT
ANY MOMENTUM TRANSFER OF WIND SHOULD DECELERATE MOVING DOWN THE
COLUMN. LOOKS LIKE FREEZING LEVELS WILL BE AROUND 14K FEET AS WELL
AND SHOULD HELP TO MINIMIZE A LARGE HAIL THREAT. WHILE ONE CAN NEVER
SAY NEVER, WE ARE OUTLOOKED BY SPC WITH SLIGHT RISK. IF THE TIMING
HOLDS, THE LARGEST RISK SHOULD BE TO OUR WEST.
THE OTHER POTENTIAL ISSUE DURING THIS PERIOD WILL BE HIGH
TEMPERATURES TOMORROW. FORECASTED H8 TEMPS OF 20/21 DEGREES C
SUGGEST 96 OR 97 AT THE SURFACE IN FULL SUN. FOR ONE, FULL SUN IS IN
QUESTION WITH UPSTREAM THUNDERSTORMS EXPECTED. SECONDLY, WINDS JUST
MIGHT STAY SOUTH OR SOUTHEAST FOR MUCH OF THE DAY. IF THIS COMES TO
FRUITION, THAT TYPE OF FLOW WILL HELP REGULATE TEMPERATURES. BECAUSE
OF THE QUESTIONS RAISED, ILL WIDEN THE RANGE TOMORROW AND GO LOWER
TO MID 90S IN THE WARMEST LOCALES. ILL HOLD OFF WITH ANY HEAT
ADVISORIES AT THIS TIME. MORE CAN BE REEVALUATED LATER TODAY. AN
ADVISORY THIS AFTERNOON WILL STILL PROVIDE A 20 TO 24 HOUR LEAD TIME.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
COOL HIGH PRESSURE WILL BUILD IN BEHIND THE COLD FRONT THAT MOVES
OFFSHORE ON FRIDAY. SOME SHOWERS MAY LINGER INTO FRIDAY, ESPECIALLY
DURING THE MORNING BEFORE DRIER AIR ARRIVES FROM THE NW. THEN THE
HUMIDITY WILL DROP TO VERY COMFORTABLE LEVELS SATURDAY AND SUNDAY.
ALSO, THE AIRMASS IS MUCH COOLER AND IT WILL GIVE US AN EARLY TASTE
OF AUTUMN AS HIGHS WILL MOSTLY BE IN 70S OVER THE WEEKEND.
ON MONDAY, THE HIGH MOVES OUT TO SEA ALLOWING A FRONTAL SYSTEM TO
MOVE ACROSS THE REGION FROM THE SOUTH. THE FRONT THEN BECOMES
STATIONARY ON TUESDAY. WITH A FRONT ACROSS THE AREA, THERE COULD
BE SOME SHOWERS OR TSTMS EARLY NEXT WEEK. HOWEVER, HOT
TEMPERATURES ARE NOT FCST SINCE ANY HEATING THAT DOES OCCUR WOULD
PROBABLY MEAN SHOWER OR TSTM DEVELOPMENT.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
NEAR FALL LIKE MORNING SHAPING UP AS DRY AIR COVERS THE REGION AND
TEMPS FALLING INTO THE 50S SOME AREAS. SCTD MID LVL CLDS STREAKING
ACROSS CENTRAL AND WESTERN PA BUT NOTHING LOWER THAN 8,000 FT. ALONG
RIVERS AND INTERIOR SNJ THERE MAY BE SOME RIVER/RADIATIONAL FOG
FORMING BUT WILL QUICKLY BURN OFF THIS MORNING. HIGH PRESSURE WILL
DOMINATE THE WEATHER WITH GOOD VFR CONDITIONS NEXT 24 HOURS.
GENERALLY DRY FRONT WILL APPROACH EASTERN PA BY THIS AFTERNOON AND
MOVE OFFSHORE THIS EVENING. HIGH PRESSURE ALONG THE COAST, WITH
APPROACHING FRONT WILL TIGHTEN THE WIND GRADIENT FROM THE SOUTHWEST
TO WEST WITH SURFACE GUSTS TO AROUND 20-22 KTS. WINDS MAY GUST A FEW
KNOTS HIGHER ALONG THE COASTS OF DEL/NJ. WINDS SETTLE DOWN AFTER
DARK TO CALM WITH SOME STREAKY ALTO CU AROUND.
OUTLOOK FOR THURSDAY NIGHT WILL FEATURE VFR TO START THEN A COLD
FRONT WILL APPROACH FROM THE WEST LATE THURSDAY INTO FRIDAY MORNING.
POCKETS OF MVFR/IFR IN THE HEAVIER SHOWERS. A GOOD PART OF THE AREA
WILL BE IN SLIGHT RISK OF SEVERE THUNDERSTORMS. COOL HIGH PRESSURE
WILL FOLLOW FROM THE GREAT LAKES AND PROMISES TO BRING A REAL FINE
PERIOD OF SUPER VFR WEATHER.
HERE IS A LOOK AT THE WINDS ALOFT/TEMPS THROUGH 18Z
3,000 6 9 12,000 FT
ACY 2712 3119+14 3012+10 2915+03
JFK 2516 2918+14 2715+09 2823+02
BOS 2520 2714+13 2820+09 2826+01
&&
.MARINE...
WEAK HIGH PRESSURE WILL COVER THE REGION THROUGH MID DAY. A COLD
FRONT WILL PUSH DOWN FROM THE NORTH AND THE WIND GRADIENT WILL
INCREASE OVER THE COASTAL AREAS. NOT PLANNING TO ISSUE SMALL CRAFT
ADVISORIES BUT WINDS ALONG AND NEARSHORE, INCLUDING DEL BAY WILL BE
GUSTY TO 20 KT BUT DIMINISH A LITTLE FARTHER OFFSHORE AS WARM AIR
ALOFT IS ADVECTED IN THIS AFTERNOON.
SEAS STARTING OUT THIS MORNING ARE TWO FEET OR LESS AND WINDS FROM
THE SOUTHWEST AT 10 TO 12 AT 44009. SHIP JOHN LIGHT IN THE DEL BAY
DOWN TO CAPE MAY REPORT WINDS OF 15 KT. BY THIS AFTERNOON THE WINDS
WILL BE PARALLELING THE SHORE AND RUNNING ACROSS DELAWARE BAY. SEAS
WILL BE UP TO 3 OR 4 FT BY MIDDLE OF THE AFTERNOON. A COLD FRONT
WILL CROSS THE AREA AFTER DARK WITH THE WINDS DIMINISHING TO 10 KTS
OR SO. HIGH PRESSURE WILL SETTLE OVER THE WATERS TONIGHT THEN
ANOTHER, STRONGER FRONT WILL DROP SOUTH TO THE COAST LATE TONIGHT
AND BE ALONG THE COST INTO FRIDAY AFTERNOON. HIGH PRESSURE WILL
BUILD IN FROM THE GREAT LAKES AND PROMISES TO BRING ANOTHER NICE
WEEKEND FOR MARINERS.
THERE ARE NO WARNINGS UP FOR THE OFFSHORE WATERS TO THE CANYONS AT
THIS TIME. HOWEVER, IF YOU ARE PLANNING A TRIP TO THE CANYONS OVER
THE WEEKEND INTO NEXT WEEK CHECK WITH THE NATIONAL HURRICANE CENTER
FOR THE LATEST FORECAST ON STORM DEAN.
THE NHC WEB SITE WWW.HNC.NOAA.GOV HAS SOME VERY GOOD WIND GRAPHICS
ASSOCIATED WITH EACH STORM AND EVEN EXPLAINS THE MARINERS 1-2-3 RULE
FOR AVOIDING THE HEAVIEST WEATHER.
THERE WILL BE A MODERATE RISK OF RIP CURRENTS FOR NJ AND A LOW RISK
FOR DE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...KRUZDLO
NEAR TERM...KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...RNS/KRUZDLO
AVIATION...EBERWINE
MARINE...EBERWINEHazardous weather outlook, Aug 15, 5:10 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 510 AM EDT WED AUG 15 2007 PAZ054-055-060>062-067-068-160915- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY- 510 AM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-NJZ015>019-021-PAZ069>071-160915- NEW CASTLE-KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CUMBERLAND-BUCKS-DELAWARE-PHILADELPHIA- 510 AM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT AND HUMID WEATHER IS EXPECTED TOMORROW WITH HEAT INDEX VALUES WELL INTO 90S. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE TOMORROW NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ001-007>010-012-013-020-022>024-027-160915- DELAWARE BEACHES-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- SOUTHEASTERN BURLINGTON- 510 AM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE TOMORROW NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-025-026-160915- EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN- 510 AM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE TOMORROW NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-160915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 510 AM EDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TOMORROW NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KRUZDLO
Nearby
Coastal Flood Statements in New Jersey, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.